Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 47, NWS Midland/Odessa, TX

May 22, 2006

NWS Midland/Odessa, TX issued this red flag warning at May 22, 2006, 3:14 PM CDT. It took effect at May 23, 2006, 7:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2006, 3:14 PM CDT (20:14 UTC)
In effect from
May 23, 2006, 7:00 AM CDT
Expired
May 23, 2006, 9:00 PM CDT
In force
14 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 222014
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT MON MAY 22 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL THIS EVENING FOR THE 
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS... 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT
OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE GREAT BASIN
TONIGHT AND TUESDAY. THIS WILL RESULT IN INCREASED MID LEVEL WIND
SPEEDS ACROSS THE GUADALUPE MOUNTAINS TODAY AND TUESDAY. 20 FOOT
WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER ACROSS THE
GUADALUPE MOUNTAINS TUESDAY AFTERNOON. THESE INCREASED WIND
SPEEDS WILL COMBINE WITH VERY DRY CONDITIONS AND HIGH TO VERY HIGH
FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH
AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
TUESDAY AFTERNOON. 

NMZ114-TXZ258-230200-
/O.UPG.KMAF.FW.A.0040.060523T1700Z-060524T0200Z/
/O.NEW.KMAF.FW.W.0047.060523T1700Z-060524T0200Z/
/O.CON.KMAF.FW.W.0046.000000T0000Z-060523T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
214 PM MDT MON MAY 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT CONTINUE OVER THE
GUADALUPE MOUNTAINS THIS AFTERNOON. SOUTHWESTERLY 20 FOOT WINDS
ARE APPROACHING 20 MPH. THEREFORE THE RED FLAG WARNING WILL
CONTINUE IN EFFECT UNTIL 8 PM THIS EVENING.

WESTERLY TO SOUTHWESTERLY 20 FOOT WIND SPEEDS ABOVE 20 MPH FOR
SEVERAL HOURS...ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TUESDAY
AFTERNOON. THESE CONDIDITONS WILL CONTINUE INTO THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS84 KMAF 230142
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
842 PM CDT MON MAY 22 2006

...THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN 
   CANCELLED...

...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON AND EVENING
   FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF
   15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER
   AND HIGH FIRE DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE GREAT BASIN
TONIGHT AND TUESDAY. THIS WILL RESULT IN INCREASED MID LEVEL WIND
SPEEDS ACROSS THE GUADALUPE MOUNTAINS TODAY AND TUESDAY. 20 FOOT
WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER ACROSS THE
GUADALUPE MOUNTAINS TUESDAY AFTERNOON. THESE INCREASED WIND
SPEEDS WILL COMBINE WITH VERY DRY CONDITIONS AND HIGH TO VERY
HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE
GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON
AND TUESDAY AFTERNOON.

NMZ114-TXZ258-231500-
/O.CAN.KMAF.FW.W.0046.000000T0000Z-060523T0200Z/
/O.CON.KMAF.FW.W.0047.060523T1700Z-060524T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
742 PM MDT MON MAY 22 2006

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM
TO 8 PM MDT TUESDAY. 

WIND SPEEDS WILL REMAIN IN THE 20 TO 30 MPH RANGE THROUGH GAPS 
AND PASSES IN THE GUADALUPE MOUNTAINS FOR THE NEXT FEW HOURS.  
HOWEVER...RH/S WILL BE ON THE INCREASE AND DO NOT EXPECT ANY 
LOCATIONS TO HAVE 3 HOURS OF 15 PERCENT OR LESS.  THEREFORE...
THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN
CANCELLED.  

WESTERLY TO SOUTHWESTERLY 20 FOOT WIND SPEEDS ABOVE 20 MPH FOR
SEVERAL HOURS...ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO
15 PERCENT CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TUESDAY
AFTERNOON.  THESE CONDITIONS WILL CONTINUE INTO THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 231151
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 AM CDT TUE MAY 23 2006

...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR 
LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND VERY HIGH FIRE
DANGER...

.INCREASING 20 FOOT WINDS CAN BE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS TODAY. THESE INCREASED WIND SPEEDS WILL COMBINE WITH
VERY DRY CONDITIONS AND VERY HIGH FIRE DANGER TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE
GUADALUPE MOUNTAINS BEGINNING LATE THIS MORNING AND CONTINUING
THROUGH MOST OF THE EVENING. 20 FOOT WIND SPEEDS WILL DECREASE
BELOW 20 MPH AFTER SUNSET...HOWEVER RH/S WILL CONTINUE TO REMAIN
LOW OVERNIGHT.

NMZ114-TXZ258-232000-
/O.EXT.KMAF.FW.W.0047.060523T1200Z-060524T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
551 AM MDT TUE MAY 23 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

WEST TO SOUTHWEST 20 FOOT WIND SPEEDS ABOVE 20 MPH ALONG WITH
RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH MOST OF THE EVENING. THESE
CONDITIONS WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE
GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 231910
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT TUE MAY 23 2006

...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND VERY HIGH
FIRE DANGER...

.20 FOOT WINDS GREATER THAN 20 MPH WILL CONTINUE INTO THE EVENING.
THESE WIND SPEEDS WILL COMBINE WITH VERY DRY CONDITIONS AND VERY
HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE
GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THROUGH THE
MIDDLE OF THE EVENING. 20 FOOT WIND SPEEDS WILL DECREASE BELOW 20
MPH AFTER SUNSET...HOWEVER RH/S WILL CONTINUE TO REMAIN LOW
OVERNIGHT.

NMZ114-TXZ258-240200-
/O.CON.KMAF.FW.W.0047.000000T0000Z-060524T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
110 PM MDT TUE MAY 23 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

WEST TO SOUTHWEST 20 FOOT WIND SPEEDS ABOVE 20 MPH ALONG WITH
RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS UNTIL AFTER SUNSET. THESE CONDITIONS
WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 2:28 PM CDT, 46 minutes earlier.

Area forecast discussion, May 22, 2:28 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT MON MAY 22 2006

.SHORT TERM...
UPPER LEVEL RIDGE WILL CONTINUE OVER THE CWA THROUGH THE SHORT TERM
AS AN UPPER LEVEL TROUGH MOVES ONTO THE CA COAST.  WEAK UPPER LEVEL
DISTURBANCES WILL MOVE AROUND THE NORTHERN PERIPHERY OF THE RIDGE.
AT THE SURFACE A TROUGH WILL STRETCH ACROSS SOUTHEAST NEW MEXICO AND
THE EXTREME WESTERN PERMIAN BASIN.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE WESTERN
CWA LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS.  THE
THUNDERSTORMS WILL LIKELY DEVELOP ALONG A THETA-E RIDGE OVER
SOUTHEAST NEW MEXICO AND WILL TRANSLATE INTO THE NORTHWESTERN
PERMIAN BASIN.  A LOW LEVEL JET IS EXPECTED TO DEVELOP OVER THE
EASTERN AND CENTRAL CWA AND WILL HELP MAINTAIN THE THUNDERSTORM
ACTIVITY INTO THE LATE EVENING.

TEMPERATURES WILL BE MILD TONIGHT.  OVERNIGHT LOWS WILL BE MAINLY IN
THE 60S WITH A FEW 70S OVER THE CENTRAL PERMIAN BASIN AND 50S IN THE
DAVIS MOUNTAINS.

.LONG TERM...
UPPER RIDGE OVER THE AREA WILL SWAY EAST AND WEST NEXT FEW DAYS BUT
REMAIN A PERMANENT FEATURE THROUGH THE FORECAST.

A STRONG SHORTWAVE TROUGH ON TUESDAY WILL TRACK ACROSS THE MOUNTAINS
AND MOVE ACROSS THE CENTRAL PLAINS... PASSING WELL NORTH OF THE
REGION.  THIS WILL HAVE LITTLE EFFECT ON THE AREA EXCEPT MAY
INCREASE THE WIND OVER THE MOUNTAINS AND WILL FLATTEN THE UPPER
RIDGE.

A SURFACE TROUGH HELPED TO FOCUS CONVECTION ON SUNDAY AND EXPECT IT
WILL ACT THAT WAY THE NEXT FEW DAYS.  DRYLINE WILL ALSO BE PRESENT
DAILY THROUGH THE FORECAST PERIOD BUT MAY NOT ALWAYS MATCH UP WITH
THE TROUGH LOCATION.

UPPER RIDGE WILL DOMINATE THE MIDDLE OF THE WEEK... BUT WITH THE
APPROACH OF THE NEXT UPPER TROUGH THIS WEEKEND... STORM CHANCES WILL
INCREASE.  WILL KEEP ISOLATED/SLIGHT CHANCE POPS EACH AFTERNOON AND
EVENING THIS WEEK... MAINLY EAST WHERE LOW LEVEL MOISTURE WILL BE
BETTER.

TEMPERATURES WILL STAY WELL ABOVE NORMAL (UPPER 80S) AND GENERALLY
BE IN THE MID TO UPPER 90S FOR THE CENTRAL PART OF THE AREA.  TEMPS
IN THE 100-108 RANGE WILL BE POSSIBLE ALONG THE PECOS AND RIO GRANDE
RIVER VALLEYS.

PREVIOUS FORECAST LOOKS GOOD... MADE LITTLE CHANGES.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH OVER THE WESTERN CWA WILL MOVE NORTHEAST
INTO THE CENTRAL ROCKIES TUESDAY. AS A RESULT THE GRADIENT WILL
TIGHTEN WITH WESTERLY 20 FOOT WINDS IN THE 20 TO 30 MPH RANGE IN
THE GUADALUPE MOUNTAINS. THESE WINDS WILL USHER IN VERY DRY AIR
WITH RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT. THEREFORE WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
GUADALUPE MOUNTAINS FOR TUESDAY AFTERNOON AND INTO THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  95  69  97 /  10  10  10  20
CARLSBAD NM                66  95  64  97 /  20  10   0   0
DRYDEN TX                  70  93  69  94 /  10  10  10  20
FORT STOCKTON TX           68  97  71 100 /  10  10  10  20
GUADALUPE PASS TX          65  87  65  92 /  10  10   0  10
HOBBS NM                   65  94  63  95 /  20  10   0   0
MARFA TX                   57  90  57  91 /  10  10  10  10
MIDLAND INTL AIRPORT TX    70  96  69  97 /  10  10  10  20
ODESSA TX                  70  97  70  98 /  10  10  10  20
WINK TX                    71 103  71 104 /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM NOON CDT TUESDAY TO 9 PM CDT TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON CDT TUESDAY TO 9 PM CDT TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

72/54
Hazardous weather outlook, May 22, 2:26 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT MON MAY 22 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
226 PM CDT MON MAY 22 2006 /126 PM MDT MON MAY 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER
SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN AND THE UPPER
TRANS PECOS REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING.
THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER WIND GUSTS TO 50
MPH WILL BE POSSIBLE WITH THE STRONGER STORMS.  DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS
ON TUESDAY. WITH RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT AND
20 FOOT WIND SPEEDS OF GREATER THAN 20 MPH...CONDITIONS WILL BE
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:32 PM CDTSevere Thunderstorm WarningMAFDawson34 min

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.